MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US TRI-LOCK BPS SZ 2 HI OFFSET; TRILOCK HIP STEM : HIP FEMORAL STEM

DEPUY ORTHOPAEDICS INC US TRI-LOCK BPS SZ 2 HI OFFSET; TRILOCK HIP STEM : HIP FEMORAL STEM
Catalog Number 101214020
Medical Device Problem Codes Adverse Event Without Identified Device or Use Problem (2993); Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Codes Inflammation (1932); Itching Sensation (1943); Muscle Spasm(s) (1966); Pain (1994); Tissue Damage (2104); Discomfort (2330); Injury (2348); Limited Mobility Of The Implanted Joint (2671); No Code Available (3191)
Date of Event 02/08/2012
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Pinnacle ppf and medical records received.Pfs alleges dislocation and metallosis.After review of medical records for mdr reportability, the patient was revised to address metallosis, inflammation, and previous dislocation.Surgical notes also reported pruritus due to pain and muscle spasm.Blood work also determined that patient had high metal levels and reported that the cup was exchanged with findings of inflammation and moderate amount of dark tinged fluid with consistent metallosis and consistent pain.The patient also had an anemia of acute blood loss not necessitating transfusion.Doi: (b)(6) 2009; dor: (b)(6) 2012; left hip.
 
Additional Manufacturer Narrative
There is no new information to report at this time.Per fda request, this follow-up is being submitted to fill the gap in follow-up sequence numbers.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H10 additional narrative: corrected: h4.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H10 additional narrative: added h6 h6 patient code: no code available (3191) used to capture blood heavy metal increased, medical device removal and surgical intervention patient codes product complaint # (b)(4) investigation summary
=
> no device associated with this report was received for examination.The information received will be retained for potential series investigations if triggered by trend analysis, post market surveillance, or other events within the quality system.Depuy considers the investigation closed.Should additional information be received, the information will be reviewed and the investigation will be re-opened as necessary.****************************************************** no device associated with this report was received for examination.The adverse symptoms alleged and product code reported is associated with the depuy metal on metal articulation.A complaint database search and/or device manufacturing (dhr) reviews will not be performed.Per wi-3430 it has been determined that should related reports be identified a dhr review is not required.Investigational inputs were requested as indicated per internal procedures for this failure mode.The complaint information provided has been reviewed for complaint coding, medical device reporting, and other data required by the complaint system.Per internal procedures, the event information and any investigational inputs received as part of required follow up were reviewed.For this investigation, no immediate action was required as no alleged deficiency with the device(s) was identified.- without the physical complaint sample(s) associated with this report, it was not possible to determine if the device(s) failed to meet specification(s) at the time it was released for distribution.- the device(s) associated with this event were used in the treatment of the patient as prescribed by the presiding surgeon.- from the event information received, it was not possible to determine the relationship of the device to the reported event.No information received with this individual complaint indicated that a broader investigation or corrective action was necessary.Depuy synthes considers the investigation closed at this time.Should additional information be received, the information will be reviewed and the investigation may be re-opened as necessary.Device history lot
=
> null device history batch
=
> null device history review
=
> null if information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary: no device associated with this report was received for examination.The information received will be retained for potential series investigations if triggered by trend analysis, post market surveillance, or other events within the quality system.Depuy considers the investigation closed.Should additional information be received, the information will be reviewed and the investigation will be re-opened as necessary.Per internal procedures, the event information was reviewed.Medical records were received and reviewed.For this investigation, no immediate action was required as no alleged deficiency with the device(s) was identified.No device associated with this report was received for examination.In order to determine if a lot related issue was possible, a worldwide complaint database search was performed.A worldwide complaint database search found no additional related reports against the provided product code/lot code combination(s).Based on the inability to find any additional related reports against the provided product code/lot code combination(s) it is reasonable to conclude that there are no anomalies with regard to manufacturing or inspection contained in the device history records that would contribute to the reported event.Investigational inputs were requested as indicated per internal procedures for this failure mode, medical records were provided to depuy.No evidence was found indicating product error was a contributing factor.The need for corrective action was not indicated.Depuy considers the investigation closed.Should additional info be received, the investigation will be re-opened as necessary.Device history lot: null.Device history batch: null.Device history review: null.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H10 additional narrative: udi: (b)(4).Added: d4 and h6.Corrected: a2, a3, and b5.
 
Event or Problem Description
Pinnacle ppf and medical records received.In addition to what were previously alleged, ppf alleges dislocation and metal wear.After review of medical records for mdr reportability, patient was revised to address metallosis, inflammation and dislocation.It was also reported that the cup was exchanged with findings of inflammation and moderate amount of dark tinged fluid with consistent metallosis.It was also indicated that the cup appeared to be significant amount of vertical placement.Clinical notes reported of metallosis debris, pruritus and muscle spasm.Mri scan reported of minimal and moderate amount of inflammation.There is no labs provided for the previous elevated metal ion.

Brand Name
TRI-LOCK BPS SZ 2 HI OFFSET
Common Device Name
TRILOCK HIP STEM : HIP FEMORAL STEM
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
Manufacturer (Section G)
JTE WARSAW MFG SITE
700 orthopaedic drive
warsaw IN 46582
Manufacturer Contact
kara ditty-bovard
1210 ward avenue
west chester, PA 19380-0988
6103142063
MDR Report Key7506508
Report Number1818910-2018-59378
Device Sequence Number1224427
Product Code KWA
UDI-Device Identifier10603295001041
UDI-Public10603295001041
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K073570
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2009
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/14/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/14/2019
Device Catalogue Number101214020
Device Lot NumberD1WED1
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 04/13/2018
Supplement Date Received by Manufacturer02/12/2026
Initial Report FDA Received Date05/11/2018
Supplement Report FDA Received Date02/12/2026
Date Device Manufactured07/16/2009
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age45 YR
Patient SexFemale
Patient Weight51 KG